Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


no sign of improvement with septrin treatment
Nov 8, 2014

I want to explain everything in details so u will understand and give me the appropriate advice.I was diagnosed 2month ago that am hiv +,my state of health at the time was what prompted the test.I have a swollen lymph node on both side of my neck,d left is node is more pronounced.I had shingles in july.Rapid weight loss(technically I look skinny),loss of appetite,body weakness was the prompt the test.Started treatment last month and was put on septrin,my health keeps deteriorating but was still told to continue with the septrin intake till January 6.I am not fit enough to go around with my daily activities. Please what is ur advice? And how do I regain my list weight?how will my appetite be back to normal and when will I stop experiencing body chills?please I don't want to die, I don't want people to start running away from me because of the way I look Thanks in anticipation

Response from Dr. Young

Hello and thanks for posting.

I'm afraid I'd need more information about your case to offer specific advice. What's needed is what about your health is deteriorating, current CD4 count, etc.

Weight loss is common with advanced HIV illness, and can be caused by a wide range of issues, from opportunistic infections, depression, malnutrition (or poor appetite), low testosterone or thyroid function, drug toxicity and so on. Sometimes, old infections can re-emerge after starting HIV medications- a condition called immune reconstitution syndrome or IRIS. If you're having fevers and chills, the possibility of infection or IRIS are possibilities, and it's worth discussing your symptoms with your care provider.

Do know that your health can and should improve- depending on how poor your health is at the start, it may take time to sort out the variables and get things moving.

I hope that helps and please feel free to write back. BY


Previous
Tivicay - Truvada | Atripla | Complera
Next
Confused

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement